MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; Ventricular (assist) bypass
Model Number 107754
Medical Device Problem Codes Electrical Power Problem (2925); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient experienced a home explosion.Their equipment did not appear to be damaged.Log files were submitted for review and captured some odd low power hazard alarms on (b)(6) 2025.Review of the submitted log files captured low power hazard alarms on (b)(6) 2025 that appeared to be due to a no external power event while the patient was operating on the mobile power unit (mpu).
 
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Manufacturer's investigation conclusion: the reported event of a low power hazard alarm while connected to the mobile power unit (mpu) was confirmed via the submitted log files.The submitted controller event log file captured a low power hazard alarm in the first line of the file on 27oct2025, which appeared to be associated with both the relative state of charge (rsoc) and voltage of both power cables being below the expected voltage ranges.Additionally, the backup battery appeared to be in use at this time.Approximately 1 second later, the rsoc values and cable voltages increased to be within the expected ranges for operating on the mpu, and the low power hazard alarm resolved.There was no evidence of a power source exchange during this timeframe, indicating that the controller had been connected to the mpu throughout these events.These events appear consistent with a loss of alternating current (ac) power while connected to the mpu, with the alarms resolving once external power was restored to the system.No other notable events or alarms were captured, and the pump maintained a speed within the expected range throughout the file.The mobile power unit (serial number: unknown) was not returned to abbott for evaluation.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.It was unknown whether the reported home explosion or any other environmental circumstances would have affected ac power at the time of the event.The root cause of the reported event was unable to be conclusively determined through this analysis.A review of the relevant sections of the device history records could not be performed as the serial number of the device was not communicated/identified.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu), and the heartmate 3 lvas patient handbook are currently available.The current revisions of the ifu and patient handbook can be found on the eifu page of the abbott website.Section 3 of the ifu, "powering the system", and section 3 of the patient handbook, ¿powering the system¿ explain how to properly use the mobile power unit (mpu).These documents also caution the user to always have at least one system controller power cable connected to a power source at all times, and to not rely on the system controller¿s backup battery, as it will only power the pump for a limited amount of time.Section 7 of the ifu, ¿alarms and troubleshooting¿, and section 5 of the patient handbook, ¿alarms and troubleshooting¿, address how to properly interpret and troubleshoot all system alarms, including power cable disconnect, low power hazard, and no external power alarms.Section 8 of the ifu, ¿equipment storage and care¿, and section 6 of the ifu, ¿caring for the equipment¿ address how to properly care for, maintain, and store the equipment for proper use.The patient handbook also cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24405586
Report Number2916596-2026-00881
Device Sequence Number9859220
Product Code DSQ
UDI-Device Identifier00813024010883
UDI-Public(01)00813024010883
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Initial Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight69 KG